Alert archive / California / Red Flag Warnings in 2013
Red Flag Warning 7, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Jul 15, 2013, 11:24 AM PDT for Washoe County, Nevada; Lassen County, Modoc County, California. It took effect at Jul 16, 2013, 12:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2013, 11:24 AM PDT (18:24 UTC)
- In effect from
- Jul 16, 2013, 12:00 PM PDT
- Expired
- Jul 16, 2013, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Reno, NV
Counties Lassen County, CA, Modoc County, CA, Washoe County, NV
The radar
The Reno radar (KRGX), 154 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 6.4 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3133 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
232 WWUS85 KREV 151824 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1124 AM PDT MON JUL 15 2013 ...CRITICAL CONDITIONS EXPECTED OVER NORTHEAST CALIFORNIA AND NORTHWEST NEVADA TUESDAY... .LOW PRESSURE WILL PASS TO THE WEST OF THE SIERRA ON TUESDAY AND INCREASE WINDS ACROSS NORTHEAST CALIFORNIA AND NORTHWEST NEVADA. GUSTY SOUTHWEST WINDS ARE EXPECTED TUESDAY AFTERNOON AND EVENING. THE GUSTY WINDS WILL COMBINE WITH LOW HUMIDITY TUESDAY TO CREATE CRITICAL CONDITIONS. CAZ270-278-NVZ458-161400- /O.UPG.KREV.FW.A.0005.130716T1900Z-130717T0400Z/ /O.NEW.KREV.FW.W.0007.130716T1900Z-130717T0400Z/ SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY- NORTHERN WASHOE COUNTY- 1124 AM PDT MON JUL 15 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM PDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF NORTHEASTERN CALIFORNIA AND NORTHWESTERN NEVADA... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 9 PM PDT TUESDAY. THIS IS AN UPGRADE OF THE FIRE WEATHER WATCH THAT WAS PREVIOUSLY IN EFFECT. * AFFECTED AREA...FIRE ZONE 270 SURPRISE VALLEY CALIFORNIA... FIRE ZONE 278 EASTERN LASSEN COUNTY AND FIRE ZONE 458 NORTHERN WASHOE COUNTY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...FALLING BELOW 10 PERCENT DURING THE AFTERNOON AND EARLY EVENING. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ HOON HTTP://WEATHER.GOV/RENO
5 follow-up statements
260 WWUS85 KREV 151833 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1133 AM PDT MON JUL 15 2013 ...CRITICAL CONDITIONS EXPECTED OVER NORTHEAST CALIFORNIA AND NORTHWEST NEVADA TUESDAY... .LOW PRESSURE WILL PASS TO THE WEST OF THE SIERRA ON TUESDAY AND INCREASE WINDS ACROSS NORTHEAST CALIFORNIA AND NORTHWEST NEVADA. GUSTY SOUTHWEST WINDS ARE EXPECTED TUESDAY AFTERNOON AND EVENING. THE GUSTY WINDS WILL COMBINE WITH LOW HUMIDITY TUESDAY TO CREATE CRITICAL CONDITIONS. CAZ270-278-NVZ458-161400- /O.CON.KREV.FW.W.0007.130716T1900Z-130717T0400Z/ SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY- NORTHERN WASHOE COUNTY- 1133 AM PDT MON JUL 15 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF NORTHEASTERN CALIFORNIA AND NORTHWESTERN NEVADA... * AFFECTED AREA...FIRE ZONE 270 SURPRISE VALLEY CALIFORNIA... FIRE ZONE 278 EASTERN LASSEN COUNTY AND FIRE ZONE 458 NORTHERN WASHOE COUNTY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...FALLING BELOW 10 PERCENT DURING THE AFTERNOON AND EARLY EVENING. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ HOON HTTP://WEATHER.GOV/RENO
074 WWUS85 KREV 152212 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 312 PM PDT MON JUL 15 2013 ...CRITICAL CONDITIONS EXPECTED OVER NORTHEAST CALIFORNIA AND NORTHWEST NEVADA TUESDAY... .LOW PRESSURE WILL PASS TO THE WEST OF THE SIERRA ON TUESDAY AND INCREASE WINDS ACROSS NORTHEAST CALIFORNIA AND NORTHWEST NEVADA. GUSTY SOUTHWEST WINDS ARE EXPECTED TUESDAY AFTERNOON AND EVENING. THE GUSTY WINDS WILL COMBINE WITH LOW HUMIDITY TUESDAY TO CREATE CRITICAL CONDITIONS. ISOLATED DRY THUNDERSTORMS ARE POSSIBLE LATE TONIGHT AS WELL...CREATING NEW FIRE STARTS IN THE AREA. CAZ270-278-NVZ458-161400- /O.CON.KREV.FW.W.0007.130716T1900Z-130717T0400Z/ SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY- NORTHERN WASHOE COUNTY- 312 PM PDT MON JUL 15 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF NORTHEASTERN CALIFORNIA AND NORTHWESTERN NEVADA... * AFFECTED AREA...FIRE ZONE 270 SURPRISE VALLEY CALIFORNIA... FIRE ZONE 278 EASTERN LASSEN COUNTY AND FIRE ZONE 458 NORTHERN WASHOE COUNTY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...FALLING BELOW 10 PERCENT DURING THE AFTERNOON AND EARLY EVENING. * NEW FIRE STARTS ARE POSSIBLE FROM ISOLATED DRY LIGHTNING MONDAY NIGHT INTO EARLY TUESDAY MORNING. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ HTTP://WEATHER.GOV/RENO
979 WWUS85 KREV 161050 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 350 AM PDT TUE JUL 16 2013 ...BREEZY OVER NORTHEAST CALIFORNIA AND NORTHWEST NEVADA TODAY... .LOW PRESSURE WILL PASS NORTH ALONG THE CALIFORNIA COAST AND INCREASE WINDS ACROSS NORTHEAST CALIFORNIA AND NORTHWEST NEVADA. THE GUSTY WINDS WILL COMBINE WITH LOW HUMIDITY TO CREATE CRITICAL CONDITIONS TODAY. CAZ270-278-NVZ458-162300- /O.CON.KREV.FW.W.0007.130716T1900Z-130717T0400Z/ SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY- NORTHERN WASHOE COUNTY- 350 AM PDT TUE JUL 16 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF NORTHEASTERN CALIFORNIA AND NORTHWESTERN NEVADA... * AFFECTED AREA...FIRE ZONE 270 SURPRISE VALLEY CALIFORNIA... FIRE ZONE 278 EASTERN LASSEN COUNTY AND FIRE ZONE 458 NORTHERN WASHOE COUNTY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...FALLING BELOW 10 PERCENT DURING THE AFTERNOON AND EARLY EVENING. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ HTTP://WEATHER.GOV/RENO
779 WWUS85 KREV 162158 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 258 PM PDT TUE JUL 16 2013 ...BREEZY OVER NORTHEAST CALIFORNIA AND NORTHWEST NEVADA THROUGH THIS EVENING... .LOW PRESSURE WILL PASS NORTH ALONG THE CALIFORNIA COAST AND INCREASE WINDS ACROSS NORTHEAST CALIFORNIA AND NORTHWEST NEVADA. THE GUSTY WINDS WILL COMBINE WITH LOW HUMIDITY TO CREATE CRITICAL CONDITIONS THROUGH THIS EVENING. CAZ270-278-NVZ458-170400- /O.CON.KREV.FW.W.0007.000000T0000Z-130717T0400Z/ SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY- NORTHERN WASHOE COUNTY- 258 PM PDT TUE JUL 16 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF NORTHEASTERN CALIFORNIA AND NORTHWESTERN NEVADA... * AFFECTED AREA...FIRE ZONE 270 SURPRISE VALLEY CALIFORNIA... FIRE ZONE 278 EASTERN LASSEN COUNTY AND FIRE ZONE 458 NORTHERN WASHOE COUNTY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...LESS THAN 10 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ HOON HTTP://WEATHER.GOV/RENO
045 WWUS85 KREV 170402 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 902 PM PDT TUE JUL 16 2013 CAZ270-278-NVZ458-170515- /O.EXP.KREV.FW.W.0007.000000T0000Z-130717T0400Z/ SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY- NORTHERN WASHOE COUNTY- 902 PM PDT TUE JUL 16 2013 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY ACROSS NORTHEAST CALIFORNIA AND NORTHWEST NEVADA... WINDS HAVE DIMINISHED AND WILL REMAIN BELOW CRITICAL LEVELS OVERNIGHT. HOWEVER VERY DRY AIR HAS WORKED INTO THE REGION AND WILL RESULT IN POOR OVERNIGHT RECOVERIES ON MIDDLE AND UPPER SLOPES. HUMIDITY LEVELS WILL BE VERY SLOW TO RISE THIS EVENING INTO THE OVERNIGHT HOURS. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jul 15, 3:22 AM PDT, 8 hours 2 minutes earlier.
Area forecast discussion, Jul 15, 3:22 AM PDT, 8 hours 2 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE RENO NV
322 AM PDT MON JUL 15 2013
ADDED FIRE WEATHER SECTION BELOW.
.SYNOPSIS...
A DRY AND WARM PATTERN WILL BE IN PLACE THROUGH THE UPCOMING
WEEK. BREEZY CONDITIONS WILL DEVELOP TUESDAY AFTERNOON AS A LOW
PRESSURE SYSTEM PUSHES THROUGH THE PACIFIC NORTHWEST. THEREAFTER,
HIGH PRESSURE BUILDS ACROSS THE WEST. THIS WILL RESULT IN STEADILY
RISING TEMPERATURES WITH TRIPLE DIGITS POSSIBLE FOR WESTERN NEVADA
BY NEXT WEEKEND.
&&
.SHORT TERM...
VERY FEW CHANGES WERE MADE TO THE PRECEDING FORECAST WHICH
CONTINUES TO VERIFY WELL. MODELS HAVE BEEN VERY CONSISTENT FROM
ONE RUN TO ANOTHER WITH THE CURRENT WEATHER PATTERN. HIGH PRESSURE
REMAINS FIRMLY IN PLACE OVER THE SOUTHWESTERN UNITED STATES WITH
LOW PRESSURE OFF THE PACIFIC COAST. TUESDAY, LOW PRESSURE WILL
MOVE ONSHORE COMPOUNDING THE PRESSURE GRADIENT OVER NORTHERN
CALIFORNIA AND WESTERN NEVADA BEFORE TRACKING NORTHWARD AROUND THE
UPPER HIGH. THIS WILL RESULT IN A CONTINUATION OF DRY CONDITIONS
WITH SOUTHWESTERLY TO WESTERLY FLOW AND BREEZY WINDS FOR
TUESDAY AFTERNOON. WITH THE LOW'S TRACK, HOWEVER, THE PRESSURE
GRADIENT WILL NOT BE IN A FAVORABLE ORIENTATION TO CAUSE VERY
WIDESPREAD BREEZY WINDS. EXTREME NORTHWESTERN NEVADA AND EXTREME
NORTHEASTERN CALIFORNIA ARE MORE SUSCEPTIBLE TO THIS PATTERN AND
WILL LIKELY ACHIEVE CRITICAL VALUES CONCERNING FIRE WEATHER
CONDITIONS WITH GUSTS AROUND 35 MPH AND RELATIVE HUMIDITY LESS
THAN 15%. FOR AREAS SOUTH OF I-80 WINDS WILL BE A LITTLE SLOWER
WITH GUSTS IN THE 20-30 MPH RANGE.
THE PRESSURE GRADIENT RELAXES WEDNESDAY THROUGH THE REST OF THE
WEEK AS AN EXTENSION OF THE RIDGE BUILDS OVER NEVADA. WINDS RETURN
TO TYPICAL ZEPHYR SPEEDS FOR THIS TIME OF YEAR. TEMPERATURES WILL
BEGIN TO TREND BACK INTO THE MID/UPPER 90S FOR MANY WESTERN NEVADA
VALLEYS BY WEDNESDAY. BOYD
.LONG TERM...THURSDAY THROUGH SUNDAY...
MODELS REMAIN IN GOOD AGREEMENT ON THE LARGE SCALE PATTERN WITH
RIDGE OVER UTAH TRACKING EAST OVER NEVADA FOR THE WEEKEND. THIS WILL
LEAD TO HOT AND DRY CONDITIONS WITH POTENTIAL FOR THUNDERSTORMS BY
THE WEEKEND.
AFTERNOON HIGHS ACROSS THE WESTERN NEVADA VALLEYS WILL CLIMB TO THE
UPPER 90S TO NEAR 100 BY FRIDAY, AND MAY EXCEED 100 IN THE
RENO-CARSON AREA FOR THE WEEKEND. IN THE SIERRA VALLEYS, HIGHS WILL
CLIMB INTO THE 80S TO LOW 90S BY THE END OF THE WEEK.
MODELS ARE DEVELOPING A BIT MORE INSTABILITY FOR THE WEEKEND WITH
THE BEST CHANCE FOR THUNDERSTORMS SOUTH OF HIGHWAY 50. A FEW RUNS
ARE HINTING AT THUNDERSTORMS DEVELOPING AS FAR NORTH AS RENO-TAHOE
FOR SUNDAY. WITH THE HOT CONDITIONS THE INITIAL THREATS FROM
THUNDERSTORMS ARE DRY STRIKES AND STRONG OUTFLOW WINDS. BRONG
&&
.AVIATION...
VFR CONDITIONS THE NEXT SEVERAL DAYS WITH A DRY AND STABLE SOUTH TO
SOUTHWEST FLOW OVER THE SIERRA AND WESTERN NEVADA. WINDS WILL FALL
INTO A TYPICAL SUMMER TIME PATTERN WITH PEAK GUSTS 20-25 KTS.
WINDS COULD BE A BIT STRONGER, GUSTS NEAR 30 KTS, FOR TUESDAY WITH A
LOW PASSING THROUGH NORTHWEST CALIFORNIA. BRONG
&&
.FIRE WEATHER...
MAIN CONCERN IS THE AREA OF LOW PRESSURE FORECAST TO TRACK
NORTHWARD ALONG THE WEST COAST WITH A JET PASSING OVER NORTHEAST
CALIFORNIA AND NORTHWEST NEVADA ON TUESDAY. THIS WILL PRODUCE THE
BEST CHANCE FOR CRITICAL CONDITIONS OVER EASTERN LASSEN, NORTHERN
WASHOE AND THE SURPRISE VALLEY. GUSTS UP TO 35 MPH ARE POSSIBLE
STARTING BY TUESDAY AFTERNOON WITH VERY LOW HUMIDITY.
FARTHER SOUTH IN THE TAHOE BASIN AND SIERRA FRONT, GUSTS 30-35 MPH
ARE POSSIBLE, BUT THE JET IS PROBABLY A BIT TOO FAR AWAY TO
PROVIDE ENOUGH SUPPORT FOR A SUSTAINED WIND EVENT.
HIGH PRESSURE WILL BUILD OVER NEVADA FOR BY LATE IN THE WEEK, WITH
AFTERNOON HIGHS NEAR 100 IN THE LOWER VALLEYS AND 80S TO LOW 90 IN
THE SIERRA. THUNDERSTORMS MAY START TO BUILD BY THE WEEKEND SOUTH
OF HIGHWAY 50, BUT COULD SPREAD AS FAR NORTH AS RENO-TAHOE. DRY
SURFACE CONDITIONS, HOT TEMPERATURES WILL LEAD TO HIGH BASED AND
POTENTIALLY DRY THUNDERSTORMS WITH STRONG OUTFLOW WINDS. BRONG
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING NVZ458.
CA...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING CAZ270-278.
&&
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:18 PM PDT | Lake Wind Advisory | REV | Lassen, Plumas, Sierra | 30 hr |
Nearby
Red Flag Warnings in California, 2013Red Flag Warnings in Nevada, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.